MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC L3O0200 - NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC L3O0200 - NATURA; PROTECTOR, OSTOMY
Model Number 413154
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Fungal Infection (2419); Tissue Breakdown (2681)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: (b)(4).
 
Event or Problem Description
The wife of end user reported that consumer ad red, open areas under appliance for about one month and he was treated with oral clindamycin and diflucan and condition was improving.At that time, they did not think the wafer was causing the issue and the areas was bigger.They were unsure of the cause and were calling for recommendations.No wafer defect noted nothing seemed wrong with the mass.No leakage noted.Reviewed products in use: changed every 7-10 days, used crusting technique with stomahesive powder and sensicare brand wipes when redness or open areas present.The consumer used zinc oxide in immediate mucocutaneous junction area.Eakin seal used and then belt applied.Paper tape was used around the edges of the wafer.The consumer did not feel like pressure was a component and denied a hernia or bulge in stoma location but based on view from photo, the abdomen was very rounded.He stated that he did not wear the belt tight but the open areas appeared to be mainly under where the wafer flange was located.The physician diagnosed him with cellulitis and yeast and provided an oral antibiotic and oral anti-yeast but no cultures or biopsies performed.Discussed although photos provided, we could not provide a diagnosis and discussed possible causes: mechanical injury from removal, pressure injury from belt or flange, unrelated skin infection (bacterial or fungal), undiagnosed skin pathology, wearing appliance too long.The consumer was unsure of the cause.He did not think it was a mechanical injury but was willing to try adhesive remover spray.The end user will also try sample of stomahesive wafer to trial.He did not think it was a pressure.Reminded belt should be snug but not tightened.He stated that it did improve with the oral medications as the areas were now closed and were open.Discussed changing more often but consumer was afraid changing more than one time a week would be detrimental to skin.The end user continued using the product.

Brand Name
L3O0200 - NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key13287965
Report Number9618003-2022-00006
Device Sequence Number11901013
Product Code EXE
UDI-Device Identifier00768455126514
UDI-Public00768455126514
Combination Product (Y/N)N
Initial Reporter StateAL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number413154
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2021
Initial Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale